MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI GROWTH FACTOR-1 (IGF-1); RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI GROWTH FACTOR-1 (IGF-1); RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Two falsely depressed insulin-like growth factor-1 (igf-1) results were obtained on two patient samples on an immulite 2000 xpi instrument.The falsely depressed results were reported to the physician(s) and questioned.The samples were repeated on the same instrument and higher results were obtained.The repeat results were reported, as the corrected result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed igf-i results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted siemens to report two falsely depressed insulin-like growth factor-1 (igf-1) results were obtained on two patient samples on an immulite 2000 xpi instrument.Available data indicates the calibration used to calculate results on the date of the event was performed on (b)(6) 2022 at 06:58 pm and was adequate and consistent with the equipment's history.All samples were processed in sequence on the same day and the control was approved prior to processing.However, soon after, the controls showed low results as well as the samples.It was reported by the customer that the diluent in the sample tube, used in the pre-treatment of the samples, had a turbid appearance, but the original container was not turbid.The diluent was discarded at the time of maintenance.The customer believes that the result divergences have occurred due to the use of a turbid diluent.No other assays performed on this analyzer were impacted.The limitation of the instructions for use states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr initial report on 2022-07-29.Siemens has concluded the investigation for an outside of the united states (ous) customer observation of falsely depressed immulite 2000 xp insulin-like growth factor-1 (igf-1) results.Siemens reviewed available information to evaluate for a potential product problem.Quality control (qc) was within acceptable limits prior to the discordant samples, however, was out of range (low) after the run indicating a potential system or reagent issue.In review of instrument support files, siemens observed that there is an aberration in delta change when the sample probe sensed the level of fluid in the diluent sample tube.It appears that the tube was still in the sample rack which indicates that the diluent tube is possibly being topped off while the instrument is running.This is not a recommended practice as this would also indicate that the lab is possibly running with the cover up.06:27:51 06-09-2022 id: 1731003, dil: 10x, vol: 72ul, a-9, tick: -5588, delta = 48.06:28:27 06-09-2022 id: 1731004, dil: 10x, vol: 72ul, a-9, tick: -5641, delta = 53.06:29:39 06-09-2022 id: 1731005, dil: 10x, vol: 72ul, a-9, tick: -5689, delta = 48.06:32:21 06-09-2022 id: 1731015, dil: 10x, vol: 72ul, a-9, tick: -2620, delta = -3069 (this delta change indicates diluent tube may have been topped off).06:33:51 06-09-2022 id: 1731010, dil: 10x, vol: 72ul, a-9, tick: -2675, delta = 55.06:37:09 06-09-2022 id: 1731020, dil: 10x, vol: 72ul, a-9, tick: -2723, delta = 48.06:38:03 06-09-2022 id: 1731021, dil: 10x, vol: 72ul, a-9, tick: -2780, delta = 57.Evaluation of sample and level sense data does not show that there were any potential level sensing issues with the sample sids provided.Another observation from the error log is that there are many errors (161 total) including - tube indexer jammed, however this is inconclusive as to whether this would be a contributing factor in the questionable results at the time.The customer reported that the diluent, used in the pre-treatment of the samples, had a turbid appearance.The diluent tube was discarded at the time of maintenance.There was no photo available of the diluent or remaining diluent for evaluation so this cannot be investigated further.Qc material does not get treated with diluent so this would not be the cause for the concurrent low qc results that were observed after the problematic samples resulted.Root cause of the initial lower results cannot be determined with the information available.A product problem (instrument or reagent) has not been identified.The customer is operational.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
IMMULITE 2000 XPI GROWTH FACTOR-1 (IGF-1)
Common Device Name
RADIOIMMUNOASSAY, HUMAN GROWTH HORMONE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15135829
Report Number1219913-2022-00230
Device Sequence Number5197456
Product Code CFL
UDI-Device Identifier00630414601236
UDI-Public00630414601236
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number11128543
Device Lot Number250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown